Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 24, NWS Miami, FL

June 8, 2016

NWS Miami, FL issued this small craft advisory at Jun 8, 2016, 5:12 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2016, 5:12 AM EDT (09:12 UTC)
Expired
Jun 8, 2016, 2:00 PM EDT
In force
9 hr
Issued by
NWS Miami, FL

The text

As transmitted.

578 
WHUS72 KMFL 080912
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
512 AM EDT WED JUN 8 2016


AMZ630-651-670-671-081800-
/O.EXP.KMFL.SC.Y.0023.000000T0000Z-160608T0900Z/
/O.NEW.KMFL.SC.Y.0024.160608T0912Z-160608T1800Z/
BISCAYNE BAY-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
512 AM EDT WED JUN 8 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. 

* WINDS...SOUTH-SOUTHWEST WILL CONTINUE AT 20 TO 25 KNOTS THROUGH
  EARLY AFTERNOON. 

* WAVES/SEAS...SEAS 5 TO 6 FEET THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-081015-
/O.EXP.KMFL.SC.Y.0023.000000T0000Z-160608T0900Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
512 AM EDT WED JUN 8 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS HAVE DECREASED TO 15 KNOTS OR LESS OVER THE NEAR SHORE
WATERS OF PALM BEACH COUNTY. THEREFORE THE SMALL CRAFT ADVISORY
HAS BEEN ALLOWED TO EXPIRE.

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 8, 4:49 AM EDT, 23 minutes earlier.

Area forecast discussion, Jun 8, 4:49 AM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Miami FL
449 AM EDT WED JUN 8 2016

...Wet pattern continues with locally heavy rainfall and possible
flooding...

.SYNOPSIS...
Split mid/upper level pattern continues across North America,
Gulf of Mexico and subtropical Atlantic. Trough over the
northeastern United States which helped to sweep TS Colin away
from us will remain in place, while to the south a persistent
mid/upper low over South Texas and a strong subtropical ridge
north of Puerto Rico directly influence Florida's weather
pattern. Resultant SW deep layered flow from the NW Caribbean
across Florida will keep high moisture levels across our area as
precipitable water values stay above 2 inches through the rest of
the work week. The subtropical high is expected to shift to the
Gulf of Mexico in combination with a large mid/upper level high
over the central United States, leading to slightly drier air over
Florida this weekend into early next week.

&&

.DISCUSSION...
Short term (Today through Friday): precipitation forecast
somewhat tricky as embedded disturbances/shortwaves in the deep
southwest flow move up from the SE Gulf of Mexico. One such
shortwave is just off the NW coast of Cuba at the present time (as
can be observed by satellite imagery and Key West Doppler Radar)
and models seem to latch on it to fairly well although the GFS
model appears too strong as it moves it towards South Florida this
afternoon. Coverage of precip lower than forecast this morning and
went below all of the guidance for a short period, then back up to
70/80% range by late morning as the mid/upper shortwave acts on
copious moisture in place across South Florida. Greatest coverage
and enhancement of showers/thunderstorms should lie from Naples
area across Lake Okeechobee area to Palm Beach County due to
closer proximity to surface trough across Central Florida. The
shortwave will pass through tonight, followed by a temporary
decrease in precip coverage overnight (still in 40-50% range). GFS
depiction of surface low pressure over the eastern Gulf of Mexico
Thursday night and Friday seems overdone and may be a depiction of
another mid/upper shortwave moving through the area. With overall
pattern changing little through Friday, focus for most widespread
precipitation should continue to reside over the Naples/Lake
Okeechobee/Palm Beach County areas.

Main concern will be heavy rainfall and localized flooding.
Despite lack of large-scale forcing, the presence of the
shortwave, upper level divergence and the high moisture content
points to at least a possibility of 3-day rain amounts over 4
inches, especially in areas of greatest shower/thunderstorm
coverage. Also, moderate SW winds today will mean that the
strongest convection may contain wind gusts up to 50 mph, similar
to the past 2 days.

Long term (Saturday through early next week): precipitation
coverage looks to gradually trend back to near normal for June as
the shift in the subtropical ridge begins to shunt the deep
moisture off to our SE, especially by Sunday and Monday. Mean
low/mid level wind flow should be mainly W/NW which would focus
highest daytime coverage of showers/thunderstorms interior and
east sections, along with hottest daytime temperatures across that
same area.

&&

.MARINE...
Will extend the small craft advisory for the Atlantic waters
(except for near shore Palm Beach County waters) until 2 PM today as
winds staying up near 20 knots this morning. Low pressure off the
Florida east coast on Thursday departs the area and a weak surface
ridge replacing it will lead to decreasing winds and seas outside
of any showers and thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  88  77  88  75 /  80  50  70  40
Fort Lauderdale  88  78  89  77 /  70  50  60  40
Miami            88  78  89  77 /  70  50  50  40
Naples           87  78  87  77 /  80  50  60  40

&&

.MFL Watches/Warnings/Advisories...
FL...None.
AM...Small Craft Advisory until 2 PM EDT this afternoon for AMZ630-
     651-670-671.

GM...None.
&&

Synopsis/Discussion/Marine...59/Molleda
Hazardous weather outlook, Jun 8, 4:12 AM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
412 AM EDT WED JUN 8 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
090000-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
412 AM EDT WED JUN 8 2016

...SCATTERED THUNDERSTORMS WITH GUSTY WINDS TODAY...
...MODERATE RISK OF RIP CURRENTS ALONG COLLIER COUNTY BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS AT THE
BEACHES OF COLLIER COUNTY.

THUNDERSTORMS: PERIODS OF RAIN WITH EMBEDDED SCATTERED THUNDERSTORMS
ARE EXPECTED ACROSS SOUTH FLORIDA THROUGH THE DAY. THE MAIN
IMPACT WILL BE OCCASIONAL LIGHTNING STRIKES, GUSTY WINDS, AND
TORRENTIAL RAIN.

WIND: STRONG WIND GUSTS TO 50 MPH ARE POSSIBLE WITH STRONGER
SHOWERS AND THUNDERSTORMS.

FLOODING: DEEP TROPICAL MOISTURE ACROSS THE REGION MAY ALLOW FOR
LOCALLY HEAVY RAINFALL WITHIN SOME SHOWERS AND STORMS. ACTIVITY
THAT TRAINS OVER A LOCATION FOR ANY LENGTH OF TIME MAY LEAD TO
LOCALIZED FLOODING OF LOW LYING AREAS, ESPECIALLY IN URBANIZED
LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DEEP TROPICAL MOISTURE WILL REMAIN ACROSS SOUTH FLORIDA THROUGH
THE UPCOMING WEEKEND. PERIODS OF RAIN WITH EMBEDDED SCATTERED
THUNDERSTORMS WILL CONTINUE ACROSS THE REGION, WITH THE HIGHEST
COVERAGE DURING THE DAYTIME HOURS. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITHIN ANY ACTIVITY, WHICH MAY LEAD TO LOCALIZED URBAN
FLOODING. OCCASIONAL LIGHTNING STRIKES AND GUSTY WINDS TO 40 TO 50
MPH MAY ALSO ACCOMPANY STRONGER ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:01 PM EDTSpecial Marine WarningMFL59 min

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.